Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Having cold. Taking amoxicillin. Symptoms getting worse. Should I stop antibiotics?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
My son and I were prescribed antibiotics. We were told we had bad colds but because they each had lasted a week that we should take amoxicilan. We both were getting better but then all of a sudden I got much worse. Now I have more flu like symptoms. My son still has the same symptoms but has gained a XXXXXXX mucus. We have been on the antibiotic for almost a week. Should we stop taking it? Is it making us sicker? In all this, we flew across the continent to visit family and now have to fl back in 2 days. Im terrified of getting worse by then and again am very worried it is the antibiotic that is making us worse.
Posted Mon, 7 May 2012 in General Health
Answered by Dr. Raju A.T 24 minutes later

Thanks for your query.

Do not worry , it could not be due to amoxicillin . The worsening of the symptoms may be due to the disease process itself only that the Amoxicillin is not working in you both and you may need antibiotics of better class.

Do not stop Amoxcillin, complete the course.Antibiotics should not be taken incompletely this may lead to resistance in you.Complete the course and visit your doctor soon to be started on a course of a new antibiotic. Meanwhile manage symptomatically with antiallergics and antipyretics.

Hope I have answered your query. Let me know if I can assist you further

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor